Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 31, NWS Gaylord, MI

July 8, 2014

NWS Gaylord, MI issued this small craft advisory at Jul 8, 2014, 4:01 AM EDT. It took effect at Jul 8, 2014, 12:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2014, 4:01 AM EDT (08:01 UTC)
In effect from
Jul 8, 2014, 12:00 PM EDT
Expired
Jul 8, 2014, 11:00 PM EDT
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WHUS73 KAPX 080801
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
401 AM EDT TUE JUL 8 2014

LHZ347>349-LSZ321-322-081615-
/O.NEW.KAPX.SC.Y.0031.140708T1600Z-140709T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
401 AM EDT TUE JUL 8 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
2 follow-up statements
138 
WHUS73 KAPX 082001
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
401 PM EDT TUE JUL 8 2014

LHZ347>349-LSZ321-322-090000-
/O.CON.KAPX.SC.Y.0031.000000T0000Z-140709T0000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
401 PM EDT TUE JUL 8 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
257 
WHUS73 KAPX 082249
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
649 PM EDT TUE JUL 8 2014

LHZ347>349-LSZ321-322-090300-
/O.EXT.KAPX.SC.Y.0031.000000T0000Z-140709T0300Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
649 PM EDT TUE JUL 8 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 3:39 AM EDT, 22 minutes earlier.

Area forecast discussion, Jul 8, 3:39 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
339 AM EDT TUE JUL 8 2014

.SYNOPSIS...
ISSUED AT 310 AM EDT TUE JUL 8 2014

LOW PRESSURE AND A COLD FRONT WILL PUSH THROUGH NORTHERN
MICHIGAN TODAY...BRINGING A PERIOD OF SHOWERS AND POSSIBLY A
THUNDERSTORM. A DISTURBANCE ALOFT ARRIVES TONIGHT AND INTO WEDNESDAY
WHICH WILL PROVIDE ANOTHER CHANCE...BUT FOR ONLY SPOTTY LIGHT
SHOWERS.

GOOD SUNSHINE...LIGHT WINDS AND WARMING TEMPERATURES ARE IN STORE
FOR THURSDAY INTO FRIDAY. THE NEXT ROUND OF POTENTIAL SHOWERS AND
STORMS IS SET FOR THE WEEKEND AND INTO EARLY NEXT WORK WEEK.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 310 AM EDT TUE JUL 8 2014

...CLOUDY AND COOLER WITH SHOWERS AND POSSIBLY THUNDERSTORMS...

HIGH IMPACT WEATHER POTENTIAL:  MINIMAL.

OVERVIEW:  DYNAMIC/UNSETTLED WEATHER REGIME WILL PERSIST ACROSS THE
UPPER MS VALLEY AND GREAT LAKES REGION TODAY AND INTO TONIGHT. BROAD
TROUGH ALOFT WILL AMPLIFY TODAY AS A VERY RESPECTABLE EARLY JULY
SHORT WAVE DROPS ESEWD FROM NRN MN TO NRN MI TODAY. THIS WILL CAUSE
LOW PRESSURE OVER WI EARLY THIS MORNING TO STRENGTHEN...AND THEN
MOVE TO NRN LOWER MI BY 12Z /PER BOTH GFS AND NAM/. AS THE LOW MOVES
E THIS AFTERNOON DEEP CYCLONIC FLOW WILL ENCOMPASS THE REGION AS
COOLER AIR PLUNGES SEWD. A SECONDARY SHORT WAVE WILL ARRIVE BY LATE
TONIGHT...AND WILL SERVE TO REINFORCE THE COOL AIR AND MOISTURE.

TODAY...A LOT OF UNCERTAINTY REGARDING PRECIPITATION EVOLUTION
TODAY. LARGE-SCALE FORCING FOR ASCENT IS CERTAINLY STRONG THIS
MORNING. BEFORE THIS FORCING DIMINISHES THIS AFTERNOON /AS UPPER
TROUGH AXIS MOVES EAST/ LAPSE RATES STEEPEN THANKS TO COLDER AIR
AT MID LEVELS WHICH WILL CONTINUE TO SUPPORT THE POTENTIAL FOR
THUNDERSTORMS. STILL FEEL HIGH RAIN CHANCES ARE JUSTIFIED TODAY
BASED ON RADAR TRENDS AND AFOREMENTIONED FORCING /THOUGH
PRECIPITATION NOT EVOLVING THUS FAR AS ANTICIPATED/. EXPECT
ADDITIONAL SHOWERS TO FORM OVER ERN WI NEXT SEVERAL HOURS...AND
HEAD OUR WAY. AS BEST FORCING MOVES EAST...EXPECT SHOWER COVERAGE
TO DIMINISH THIS AFTERNOON. UNDER CLOUDY SKIES...HIGHS WILL PEAK
IN THE 60S TO LOWER 70S.

TONIGHT...UPPER TROUGH WILL HOLD FIRM ACROSS THE GREAT LAKES THIS
EVENING BEFORE IT DEEPENS FURTHER LATE TONIGHT AS SECONDARY SHORT
WAVE DIGS SEWD. WITH PERSISTENT CYCLONIC FLOW...BROAD LOW LEVEL
CONVERGENCE...COOLING ALOFT...AND AMPLE MOISTURE EXPECT SCATTERED
SHOWERS TO CONTINUE - AND PERHAPS INCREASE IN COVERAGE SLIGHTLY
LATE TONIGHT. LOWS TONIGHT WILL GENERALLY BE AROUND 50.

&&

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 310 AM EDT TUE JUL 8 2014

...COOL DOWN WITH WARMING AND NICE WEATHER TO END THE WORK WEEK...

IMPACTS: MINIMAL/NONE. LIGHTNING POTENTIAL WITH STORM CHANCES.

SYNOPTIC PATTERN/EVOLUTION:

INITIALLY...RIDGING WILL BE PUSHING INTO THE ROCKIES...NUDGED BY
PACIFIC SHORTWAVE ENERGY...WHILE A SHARP GREAT LAKES TROUGH IS
OVERHEAD IN NRN MICHIGAN. THE TROUGHING IS JUMPING BACK ON THE IDEA
OF A QUICKER EXIT THURSDAY...WHILE UPSTREAM RIDGING BECOMES
INCREASINGLY MORE SHALLOW WITH TIME...AS IT SETTLES IN OVERHEAD BY
FRIDAY. THAT PACIFIC SHORTWAVE TROUGHING WORKS EASTWARD ACROSS
CANADA...WHILE SIGNS ARE POINTING TO A STRONG CLOSED UPPER LOW
DEVELOPING IN FAR NRN MANITOBA...WHICH WILL SET A SOUTHWARD PATH
TOWARD THE NRN GREAT LAKES OVER THE UPCOMING WEEKEND AND EARLY NEXT
WORK WEEK. THIS ISN'T TOO FAR FETCHED AT ALL CONSIDERING THAT IS THE
PATTERN WE'VE BEEN IN FOR SOME TIME. CERTAINLY PERIODS OF UNSETTLED
AND SHOWERY WEATHER WITH THUNDER WILL BECOME COMMON AROUND THE
UPCOMING WEEKEND...AS WILL THE POTENTIAL FOR TEMPS EARLY NEXT WORK
WEEK TO POSSIBLY BECOME QUITE CHILLY FOR MID JULY.

MAIN FORECAST CONCERNS: EXTENT OF SHOWERS WEDNESDAY...AND HOW MUCH
INFLUENCE WITH CLOSED UPPER LOW WILL HAVE ON NRN MICHIGAN.

WEDNESDAY AND WEDNESDAY NIGHT:

MAIN UPPER TROUGH AXIS WILL BE DIRECTLY OVERHEAD TO START WEDNESDAY
MORNING...WITH YET ANOTHER WAVE OF ENERGY/VORT MAX PUSHING THROUGH
NRN MICHIGAN IN THE MORNING. THERE IS ONE MORE WEAKER AND FINAL
PIECE OF ENERGY SET FOR WEDNESDAY EVENING. BOTH OF THESE WAVES ARE
ASSOCIATED WITH POCKETS OF SOMEWHAT DEEPER MOISTURE AND WEAK SFC
TROUGHING. THAT'S THE GENERIC PICTURE. DETAILS...WE DON'T REALLY
HAVE A LOT OF FORCING TO WORK WITH HERE...AND THOUGHT IS FOR NOT
MUCH IN THE WAY OF PRECIP. THE INITIAL SFC IS VERY WEAK...ALTHOUGH
THERE IS SOME LINGERING WEAK H8 TROUGHING. WE ARE ON THE WRONG SIDE
OF THE UPPER JET...INSTABILITY IS LESS THAN STELLAR...SFC-H8
MOISTURE IS DEPLETING. THUS...THE POCKET OF MOISTURE IS LIKELY TO
MAINLY BE HIGHER INTO THE ATMOSPHERE. WE DO HAVE A MID LEVEL TROUGH
AND COLD AIR OVERHEAD FOR A FEW HOURS INTO THE MORNING...SO WILL
RELUCTANTLY KEEP 30% GOING...BUT NO HIGHER. COULD ACTUALLY JUST BE
SOME SPRINKLES. SFC TROUGHING FOR THE AFTERNOON WITH THE SECONDARY
WAVE WILL GET MORE SO DOMINATED BY LAKE BREEZES IN WEAKENING LOW
LEVEL WINDS. THIS PUTS INTERIOR EASTERN UPPER (MAINLY MACKINAC
COUNTY)/NE LOWER AND POSSIBLY FURTHER INLAND IN NRN LOWER IN THE
AREA OF CONCERN FOR AFTERNOON DIURNALLY DRIVEN CONVECTION. MODIFYING
FCST BFR SOUNDINGS REVEAL ONLY UP TO 200 J/KG USING A 67/48 PARCEL.
WILL KEEP A 30% CHANCE FOR AN AFTERNOON LIGHT RAIN SHOWER. NO
THUNDER ANYWHERE. SFC HIGH PRESSURE REALLY PRESSES IN WEDNESDAY
NIGHT. COULD SEE A ROGUE SHOWER LASTING INTO EARLY EVENING...BUT
WILL KILL ACTION QUICKLY WITH SKIES CLEARING AND TEMPS FALLING INTO
THE CHILLY 40S. LOWER 40S IN THOSE LOWEST LYING/TYPICALLY COOLER
AREAS.

THURSDAY THROUGH FRIDAY:

BEAUTIFUL WEATHER FOR OUTDOOR SUMMER ACTIVITIES. SFC HIGH PRESSURE
OVERHEAD THURSDAY...THEN SHIFTING EAST FRIDAY. DRY AIR AROUND AND
WEAK FLOW WITH GOOD SUN AND LAKE BREEZES THURSDAY. A RETURN
SOUTHERLY WIND FRIDAY WILL DRAW IN WARMER AIR AND SLIGHTLY HIGHER
SFC TD'S...BUT MIXING WILL BRING THOSE DOWN IN THE AFTERNOON. NO
PRECIPITATION OVER THIS TIME PERIOD...WITH TEMPERATURES GENERALLY IN
THE LOWER 70S THURSDAY...RISING WELL INTO THE 70S/SOME LOWER 80S
FRIDAY.

FRIDAY NIGHT ONWARD:

WITH HIGH PRESSURE CONTINUING TO PUSH EAST FRIDAY NIGHT...A DEEPER
SOUTHERLY FLOW DEVELOPS WITH THE ADVECTION OF HIGHER THETA-E AIR
KICKS INTO A HIGHER GEAR. LATE FRIDAY NIGHT AND INTO SATURDAY A
SHALLOW COLD FRONT IS EXPECTED TO ARRIVE...WITH THE CHANCE FOR
SHOWERS AND STORMS A REALITY. THIS CHANCE IS PROBABLY MORE LIKELY
SATURDAY/SATURDAY EVENING (BARRING TIMING ERRORS)...AS HEIGHTS ALOFT
START A MORE SIGNIFICANT FALL WITH THE APPROACHING CLOSED UPPER LOW
THROWING INITIAL SHORTWAVE ENERGY OUR WAY. COULD BE A BREAK IN THE
ACTION HEADING THROUGH SATURDAY NIGHT...BUT THE MAIN IDEA HERE IS
FOR UNSETTLED WEATHER AND POTENTIALLY MUCH BELOW NORMAL TEMPERATURES
BECOMING INCREASINGLY MORE LIKELY WITH TIME...IF THE CLOSED SYSTEM
DOES INDEED CONTINUE TO DROP SOUTHWARD AND INTO THE NORTH WOODS
(THIS IS THE CURRENT CONSENSUS).

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 140 AM EDT TUE JUL 8 2014

CONDITIONS WILL DETERIORATE TO MVFR/IFR OVERNIGHT AND THEN CONTINUE
THRU MOST OF TUESDAY AS WIDESPREAD SHOWERS AND EMBEDDED
THUNDERSTORMS DEVELOP FROM WEST TO EAST ALONG LOW PRESSURE TRACKING
THRU NRN LWR MICHIGAN. PRECIP WILL GRADUALLY DIMINISH AND CONDITIONS
WILL IMPROVE TO VFR LATER TUESDAY AFTERNOON AND EVENING BEHIND THE
DEPARTING SURFACE LOW. LIGHT/VARIABLE WINDS OVERNIGHT WILL BECOME
N/NW AROUND 10 KTS TUESDAY.

&&

.MARINE...
ISSUED AT 310 AM EDT TUE JUL 8 2014

MARINERS CAN LOOK FOR FOR LIGHT WINDS...ALONG WITH SHOWERS AND A
FEW THUNDERSTORMS EARLY TODAY. THEN...AS LOW PRESSURE PASSES TO
THE EAST WINDS WILL BECOME NW 10-15 KTS BY MIDDAY AND THE SHOWERS
WILL BECOME MORE SCATTERED. WINDS WILL FLIRT WITH SMALL CRAFT
ADVISORY CRITERIA MAINLY THIS AFTERNOON AS THE NW BREEZES AND
COLDER AIR ARRIVE. SCATTERED SHOWERS WILL CONTINUE INTO TONIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING
   FOR LHZ347>349.
LM...NONE. LS...SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 PM EDT
   THIS EVENING FOR LSZ321-322.

&&

SYNOPSIS...SMD
SHORT TERM...SMITH
LONG TERM...SMD
AVIATION...SMITH
MARINE...SMITH
Hazardous weather outlook, Jul 7, 9:55 PM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
955 PM EDT MON JUL 7 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
082315-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
955 PM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...OVERNIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT ACROSS EASTERN UPPER
AND NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED...THOUGH
ANY STRONGER STORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY ACROSS
NORTHERN MICHIGAN...ANY STRONGER STORMS COULD PRODUCE GUSTY WINDS
AND HEAVY DOWNPOURS.

ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA
FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

AJS

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.